Monday, 7 August 2017

Another change in my HIV meds


I've been having problems for months and months now with feeling really dizzy and even passing out for a minute, along with shortness of breath. When I was hospitalised recently at the ambulance my blood pressure had fallen to 60 over 40. Along with severe migraines like I've not had in decades and terrible muscle aches.

As a result of that hospitalisation I was referred to see a neurologist professor at the hospital. I saw him a week or so ago for a 45 minute consultation where he examined me and went through everything about what I was taking and what was happening over the last months. He was pretty stumped I must say but he had a feeling that it was the Maraviroc HIV pills I was taking that was a cause of a lot of the problems I'd been having.

He emailed my HIV GP and now I've started on a new one called Tivicay. It's only one small tablet a day whereas the Maraviroc was two big tablets a day. The pharmacist said there may be the odd side effect to start off with but it would settle down. Just the usual like a bit of nausea or indigestion. 

I hope that it has been the Maraviroc all this time as if it hasn't it means more tests and more tests to find what's going on.